MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; CEMENTED FEMORAL COMPONENT
Model Number 02.12.0004L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31.Mar.2021: lot 147682: 57 items manufactured and released on 21.01.2015.Expiration date: 2019-11-30.No anomalies found related to the problem.To date, all items of the same lot have been sold with 1 similar reported event since 2017.Additional implant involved: gmk-sphere 02.07.1204l tibial tray fixed cemented size 4 l (k090988) lot.155178.Batch review performed on 31.Mar.2021: lot 155178: 71 items manufactured and released on 15.12.2015.Expiration date: 2020-11-28.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event since 2017.Additional implant involved: gmk-sphere 02.07.1204r tibial tray fixed cemented size 4 r (k090988) lot.165489.Batch review performed on 31.Mar.2021: lot 165489: 46 items manufactured and released on 21.11.2016.Expiration date: 2021-11-08.No anomalies found related to the problem.To date, 42 items of the same lot have been sold without any similar reported event since 2017.Clinical evaluation performed by medical affairs director.Tibial failure in both knees 5 years after bilateral primary cemented tka.The migration of the two tibial baseplates is macroscopic.We only got pre-revision radiographs, so we cannot evaluate if the migration took place immediately after the operation, progressively over the years, or suddenly before revision.For the same reasons, no conclusions can be drawn with the information at hand.There is no clue leading towards a defect in the implanted devices.
 
Event or Problem Description
Revision surgery performed 4 years and 10 months after the primary surgery due to due to left site tibial tray subsidence and mobilization of the femoral component (the patient is bilateral).The right side tibial component is mobilized and will be revised later (right knee primary surgery was performed on (b)(6) 2017).
 
Additional Manufacturer Narrative
On 28-apr-2021 we received the planning review relative to right knee primary surgery.Patient match planning review performed by my solution department the analysis regards the right site.The left side implants were installed without patient match.We analyzed each step of the myknee process; no errors have been found.Our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11715542
Report Number3005180920-2021-00317
Device Sequence Number3764966
Product Code JWH
UDI-Device Identifier07630030825835
UDI-Public07630030825835
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number02.12.0004L
Device Catalogue Number02.12.0004L
Device Lot Number147682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight90